Alert archive / North Carolina / River Flood Warnings in 2017

River Flood Warning 26, NWS Raleigh, NC

June 25, 2017Johnston County, North Carolina

NWS Raleigh, NC issued this river flood warning at Jun 25, 2017, 5:45 AM EDT for Johnston County, North Carolina. It took effect at Jun 25, 2017, 3:30 PM EDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Jun 25, 2017, 5:45 AM EDT (09:45 UTC)
In effect from
Jun 25, 2017, 3:30 PM EDT
Expired
Jun 27, 2017, 5:36 AM EDT
In force
38 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neuse River at Smithfield (SMFN7).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02087570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

792 
WGUS42 KRAH 250945
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
545 AM EDT Sun Jun 25 2017

...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Neuse River At Smithfield affecting Johnston County
 ...Rainfall ranging up to 2 inches fell over the Neuse River
 basin south of Falls Lake on Saturday. This will cause minor
 flooding at Smithfield, which will reach flood stage early
 tonight...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-252145-
/O.NEW.KRAH.FL.W.0026.170625T2300Z-170627T0936Z/
/SMFN7.1.ER.170625T2300Z.170626T0600Z.170626T2136Z.NO/
545 AM EDT Sun Jun 25 2017

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Neuse River At Smithfield.
* from this evening to late Monday night, or until the warning is 
  cancelled.
* At  5:15 AM Sunday the stage was 13.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening and continue to rise to near 15.9 feet around midnight 
  tonight.The river will fall below flood stage tomorrow
  afternoon.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Mon   Tue   Wed   Thu   Fri

Neuse River
 Smithfield       15  13.5 Sun 05 AM  15.8  14.2  13.1  13.2      


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
5 follow-up statements
462 
WGUS82 KRAH 251346
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
946 AM EDT Sun Jun 25 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River Near Clayton affecting Johnston County

  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-260146-
/O.EXT.KRAH.FL.W.0025.000000T0000Z-170626T0748Z/
/CLYN7.1.ER.170625T1348Z.170625T1800Z.170625T1948Z.NO/
946 AM EDT Sun Jun 25 2017

The Flood Warning continues for
  the Neuse River Near Clayton.
* At  9:15 AM Sunday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will continue to rise to near 9.3 feet by this 
  afternoon. The river will then fall below flood stage later this 
  afternoon.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water 
  reaches the edge of the Neuse River Greenway trail.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Mon   Tue   Wed   Thu   Fri

Neuse River
 Clayton           9   9.0 Sun 09 AM   8.0   7.4   7.5   7.5   7.4


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-260146-
/O.EXT.KRAH.FL.W.0026.170625T1930Z-170627T1200Z/
/SMFN7.1.ER.170625T1930Z.170626T0600Z.170627T0000Z.NO/
946 AM EDT Sun Jun 25 2017

The Flood Warning continues for
  the Neuse River At Smithfield.
* from this afternoon to Tuesday morning, or until the warning is 
  cancelled.
* At  9:15 AM Sunday the stage was 14.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this 
  afternoon and continue to rise to near 15.8 feet by after midnight 
  tomorrow. The river will fall below flood stage by tomorrow evening.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Mon   Tue   Wed   Thu   Fri

Neuse River
 Smithfield       15  14.1 Sun 09 AM  15.6  14.6  14.4  14.4  14.4


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
511 
WGUS82 KRAH 260114
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
914 PM EDT Sun Jun 25 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-261314-
/O.EXT.KRAH.FL.W.0026.000000T0000Z-170627T0900Z/
/SMFN7.1.ER.170625T2007Z.170626T0600Z.170626T2100Z.NO/
914 PM EDT Sun Jun 25 2017

The Flood Warning continues for the Neuse River At Smithfield.
* At 8:15 PM Sunday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and is forecast.
* The river will continue rising to near 15.4 feet around midnight 
  The river will fall below flood stage tomorrow afternoon.
* Impact...At 15.0 feet, flooding begins along the Neuse 
  riverwalk. Water nears the base of the holding tank at the water 
  treatment plant.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Mon   Tue   Wed   Thu   Fri

Neuse River
  Smithfield  15  15.3 Sun 08 PM    15.3  14.6  14.5  14.4  14.4

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
046 
WGUS82 KRAH 260807
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
407 AM EDT Mon Jun 26 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-262007-
/O.EXT.KRAH.FL.W.0026.000000T0000Z-170627T1015Z/
/SMFN7.1.ER.170625T2007Z.170626T0700Z.170626T2215Z.NO/
407 AM EDT Mon Jun 26 2017

The Flood Warning continues for
  the Neuse River At Smithfield.
* At  3:15 AM Monday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river will crest near 15.5 ft this morning, then fall, to below flood stage by 
  tonight.
* Impact...At 15.0 feet, Minor flood stage. Flooding occurs along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.

&&

The following are the latest observations and 8 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 8 AM
LOCATION     STG   STG  DAY TIME     Mon   Tue   Wed   Thu   Fri

Neuse River
  Smithfield  15  15.4 Mon 03 AM    15.4  14.6  14.5  14.4  14.4


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
440 
WGUS82 KRAH 261445
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
1045 AM EDT Mon Jun 26 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-270245-
/O.EXT.KRAH.FL.W.0026.000000T0000Z-170627T0712Z/
/SMFN7.1.ER.170625T2007Z.170626T0700Z.170626T1912Z.NO/
1045 AM EDT Mon Jun 26 2017

The Flood Warning continues for
  the Neuse River At Smithfield.
* At 10:15 AM Monday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to slowly fall to below flood stage 
  by this evening.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Tue   Wed   Thu   Fri   Sat

Neuse River
 Smithfield       15  15.3 Mon 10 AM  13.9  13.3  13.3  13.2  11.7


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
180 
WGUS82 KRAH 270116
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
916 PM EDT Mon Jun 26 2017

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-270146-
/O.CAN.KRAH.FL.W.0026.000000T0000Z-170627T0712Z/
/SMFN7.1.ER.170625T2007Z.170626T0700Z.170626T2037Z.NO/
916 PM EDT Mon Jun 26 2017

The Flood Warning is cancelled for the Neuse River At Smithfield.
* At  8:15 PM Monday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at Monday afternoon.
* The river will continue to fall to 13.5 feet by Wednesday morning.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Tue   Wed   Thu   Fri   Sat

Neuse River
  Smithfield  15  14.8 Mon 08 PM    14.2  13.5  13.1  12.9  11.0

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jun 25, 3:45 AM EDT, 2 hours earlier.

Area forecast discussion, Jun 25, 3:45 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Raleigh NC
345 AM EDT Sun Jun 25 2017

.SYNOPSIS...
A cold front will push southeastward through central North Carolina,
weakening as it pushes to the coast today. A second cold front will
sweep through the area late Monday, followed by high pressure
building into the area through next week.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 345 AM EDT Sunday...

A cold front stretches along the eastern fringe of the Piedmont
early this morning, accompanied by a few weakening showers. This
front will slow as it approaches the coast early this afternoon,
resulting in a small chance of showers in the southern coastal plain
and sandhills through late day. Northwest flow behind the front will
lead to a more stable airmass settling north of the front, but
cooler air will be delayed until tonight, so highs today will reach
the mid to upper 80s. Tonight, as skies clear with the drier airmass
in place, temperatures will fall to the upper 50s in the northwest
to mid 60s in the southeast.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 345 AM EDT Sunday...

Modestly cooler and drier air will be in place on Monday, making for
a pleasant day with mostly sunny skies and highs topping out in the
low to mid 80s. A dry, reinforcing cold front will dip southeast and
through the area Monday night as a long wave trof over the northeast
CONUS amplifies. Continued cool air advection and good radiational
conditions will allow mins to bottom out in the upper 50s to low
60s Tuesday morning.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 325 AM Sunday...

A longwave trough moving across the East during the beginning of the
long term period will cross the Carolinas late Tues, pushing a cold
front offshore and ushering in high pressure along with a drier and
cooler airmass.  Both the GFS and ECMWF suggest that a broken line
of showers and tstms may move across central NC Tues afternoon as
the trough axis approaches and moves through, however the GFS keeps
most of this shower/tstm activity near the coast, while the ECMWF
suggests this possibility across central NC as well. For now, given
the uncertainty, will keep pops Tues afternoon near climo (20-25%).

Dry weather can then be expected Wed-Fri as high pressure transits
the East.  Temps will be near normal Wed as the high moves in and
while overhead, then look for temps and humidity to increase Thu and
Fri as the high moves offshore and S-SW low level flow resumes
across the Carolinas.

Southerly flow will further increase over the weekend in response to
a short wave moving across the Great Lakes region and a sfc front
approaching the Appalachians.  With increases moisture and synop
scale forcing approaching, will bring rain chances back into the
forecast for the weekend, with highest rain chances west of the
Triangle.

&&

.AVIATION /06Z Sunday through Thursday/...
As of 145 AM Sunday...

Cold front moving east across the area early this morning will be
accompanied by a few showers and a brief IFR threat at RDU/RWI, with
conditions extended through 12-14Z at FAY as the front slows or
stalls across the southeast today. Otherwise, a brief predawn period
of IFR visibilities in fog are possible due to clearing skies and
high low level moisture. Northwest winds 6-8 knots will be prevalent
along with VFR conditions at all sites by 14Z and continue through
the remainder of the TAF period.

Looking beyond Sunday night, VFR conditions are likely to hold
through the upcoming work week. It will be overwhelmingly dry, with
only a few showers expected with passage of a reinforcing cold front
on Tue. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...mlm
NEAR TERM...mlm
SHORT TERM...mlm
LONG TERM...np
AVIATION...mlm/Hartfield
Hazardous weather outlook, Jun 25, 5:14 AM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
514 AM EDT Sun Jun 25 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-260915-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
514 AM EDT Sun Jun 25 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:45 AM EDTRiver Flood WarningRAHJohnston27 hr

Nearby

River Flood Warnings in North Carolina, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.